Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 280, NWS Atlanta, GA

May 28, 2006Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2006, 2:36 PM EDT for Toombs County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 2:36 PM EDT (18:36 UTC)
Expired
May 28, 2006, 3:00 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Toombs County, GA

The radar

The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281836
SVRFFC
GAC279-281900-
/O.NEW.KFFC.SV.W.0280.060528T1836Z-060528T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 300 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR CEDAR
  CROSSING...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3206 8230 3212 8246 3196 8248 3193 8235

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:29 PM EDT, 7 minutes earlier.

Area forecast discussion, May 28, 2:29 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SUN MAY 28 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
SURFACE ANALYSIS SHOWS DEW POINT TEMPS IN THE MID 60S OVER MUCH OF
CWA...AND REACHING THE UPPER 60S OVER SOUTH GA. SURFACE BOUNDARY
EXTENDS FROM GA COAST INTO AL..AND SATL IMGRY LIKEWISE SHOWS
WIDESPREAD CU DEVELOPMENT OVER SOUTHERN HALF OF STATE INTO EASTERN AND
NORTHERN AL. BOUNDARY WILL CONTINUE TO SINK SLOWLY SOUTHWARD INTO
FL BY MONDAY. WEAK RIDGE BECOMES MORE DOMINATE MONDAY EVENING INTO
TUESDAY...BUT WIDELY SCATTERED CONVECTION STILL POSSIBLE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
MOISTURE INCREASES AGAIN WEDNESDAY AS FRONTAL BOUNDARY PUSHES
INTO MS RVR VLY AND SHORT WAVES RIDE ALONG BOUNDARY FOR SCATTERED
CONVECTION INTO SATURDAY. THEN AS FRONT SINKS INTO SOUTH GEORGIA
SATURDAY..DRIER CONDITIONS TO MOVE INTO NORTHERN SECTIONS WILL YET
ANOTHER SHORT WAVE SLOW THE PASSAGE OF THE FRONT THROUGH THE
STATE...AND SPREADS MORE MOISTURE BACK INTO NORTHERN SECTIONS
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  90  69  90 /   5   5   5   5
ATHENS          66  95  66  96 /   5   5   5   5
GAINESVILLE     68  89  66  93 /   5   5   5   5
ROME            66  95  63  95 /   5  10   5   5
COLUMBUS        70  96  70  95 /  10   5   5   5
MACON           65  95  66  95 /   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

37

In the hours before

Special weather statement, May 28, 2:22 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT SUN MAY 28 2006

GAZ113-281900-
222 PM EDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 30 MPH WINDS IN
TOOMBS COUNTY UNTIL 300 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...DRIFTING SOUTHWEST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS IT DRIFTS
ACROSS TOOMBS COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, May 28, 2:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN MAY 28 2006

GAZ001-002-281915-
226 PM EDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 315 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF LOOKOUT MOUNTAIN TO
23 MILES WEST OF RISING FAWN...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DADE AND WALKER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:07 PM EDTSevere Thunderstorm WarningFFCFloyd53 min
May 27, 8:12 PM EDTSevere Thunderstorm WarningFFCBartow49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.